Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 6, 2019, 12:27 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2019, 12:27 PM MST (19:27 UTC)
- Expired
- Jan 6, 2019, 7:02 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
929 WWUS75 KABQ 061927 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1227 PM MST Sun Jan 6 2019 ...STRONG WINDS MIXING DOWN TO PORTIONS OF NORTHEAST AND EAST- CENTRAL NM THIS AFTERNOON AND EVENING... .Strong winds have mixed down to the surface of east-central and northeast NM and will continue to remain strong through the rest of the afternoon into the early evening. Southwest to west winds will be 30 to 40 mph with gusts up to 50 mph. An upper level disturbance traversing the state will continue to be the source of these stronger winds as it moves across eastern NM later this evening. Winds will subside this evening and overnight as the disturbance weakens and moves east over Texas. NMZ523-529>534-070300- /O.NEW.KABQ.WI.Y.0001.190106T1927Z-190107T0300Z/ Central Highlands-Northeast Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- 1227 PM MST Sun Jan 6 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 8 PM MST this evening. * LOCATION...Central Highlands, Northeast Highlands, and Union, Harding, Eastern San Miguel, Guadalupe, and Quay Counties. * WINDS...Southwest to west 30 to 40 mph sustained, with gusts up to 50 mph. * TIMING...Now continuing into the early evening hours, diminishing overnight. * VISIBILITY...No reductions in visibility are expected. * LOCAL IMPACTS...Strong westerly to southwest winds will create strong crosswinds for north to south and northwest to southeast oriented roadways. Hazardous driving conditions will likely ensue, especially for high profile vehicles. Lightweight objects may be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
1 follow-up statement
927 WWUS75 KABQ 070202 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 702 PM MST Sun Jan 6 2019 NMZ523-529>534-070315- /O.CAN.KABQ.WI.Y.0001.000000T0000Z-190107T0300Z/ Central Highlands-Northeast Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- 702 PM MST Sun Jan 6 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Westerly winds of 15 to 25 mph with localized gusts near 40 mph will continue through tonight however the threat for widespread hazardous winds has ended. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 6, 10:27 AM MST, 2 hours earlier.
Area forecast discussion, Jan 6, 10:27 AM MST, 2 hours before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1027 AM MST Sun Jan 6 2019 .AVIATION... 18Z TAF CYCLE Mts occasionally to frequently obscured. Areas MVFR to IFR cigs/vsbys in light rain and snow over wrn and central NM tapering off aft 07/06Z. Mostly VFR conditions after 07/06Z. Strong sw winds at mountain top levels will shift to more wly aft 21Z then become nwly around 07/03Z and may be quite gusty over ridgetops and peaks. At the same time, sfc winds to become wly as a cold front moves from west to east into the state, and may remain gusty from the central mt chain into the ern plains aft 07/03Z. && .PREV DISCUSSION...253 AM MST Sun Jan 6 2019... .SYNOPSIS... A weak low pressure system will move across New Mexico today and tonight. Milder Pacific air accompanying this storm will result in lower elevation rain and a mix of snow and rain across western and central portions of the state with snow in the higher elevations, mainly above eight thousand feet. As the storm passes to the east on Monday, skies will clear across most of the state, except across the northwest mountains, where a few snow showers will persist. High pressure will build across the region Tuesday and Wednesday with daytime temperatures near normal to slightly above normal. Weak low pressure systems will move rapidly eastward across northern Mexico Wednesday night through Friday, bringing light rain showers and elevation snow showers to western and southern New Mexico. High pressure will cross the region Saturday with dry and seasonably cool weather expected. && .DISCUSSION... A weak upper level trough will move from eastern Arizona this morning to north central New Mexico by this evening. A tap of subtropical moisture from the eastern Pacific will cross western and central New Mexico this morning through early afternoon. Weak dynamic support in the mid levels of the atmosphere will produce light precipitation across these areas today, though orographic lift along the west and southwest facing mountain slopes will yield moderate to occasionally heavy snow. Snow levels today are expected to be above 8,000 feet, with rain and a mix of snow and rain in the lower elevations. Winter weather advisories are in effect for the higher elevations of western and north central New Mexico through late this afternoon, except across the northwest mountains, where a winter storm warning is in effect. Deep surface low pressure will form in eastern Colorado this afternoon, and stronger winds aloft will mix down to the surface east of the central mountains. West to southwest winds east of the central mountains will range from 20 to 30 mph with gusts between 35 and 45 mph this afternoon. As the upper level trough weakens rapidly tonight, precipitation will end quickly across most of the area, except in the northern mountains, where scattered snow showers and areas of blowing snow are expected. A fast moving, low amplitude upper level trough will move across the central Rockies on Monday. Light precipitation associated with this system will stay well to the north of New Mexico, and drier air from the west will move across the region. West winds to the south of the low pressure system will range from 15 to 25 mph from the central highlands eastward to the east central plains Monday afternoon, and stronger west winds in the 25 to 35 mph range will be likely in the Sangre de Cristo mountains and the highlands immediately to the east. A strong upper level ridge will build across New Mexico on Tuesday and slide to the east of the state late in the day on Wednesday. Tuesday and Wednesday will be dry and sunny to partly sunny with daytime temperatures near normal to slightly above normal. A couple of weak upper level disturbances will move across northern Mexico Wednesday night through Friday with light rain showers and high elevation snow showers possible across portions of western and southern New Mexico through this period. A shortwave upper level ridge will move across the region Saturday with dry and seasonable weather expected. A large upper level low will move inland across central California on Sunday, and increasing moisture and upper level diffluence will move across western New Mexico, bringing a slight chance of rain showers and elevation snow showers to that portion of the state. 28 && .FIRE WEATHER... A stream of deep moisture will pass over New Mexico today, ahead of an upper trough moving through Colorado and northern New Mexico. Orographically forced precipitation will be favored over the central and western high terrain, with locales along and west of the Contdvd, and especially the northwest and Sangre de Cristo mountains above 7500 to 8000 feet, forecast to receive the best snow accumulations, and where strong southwest to west winds will aid snowfall. Although low level moisture will increase today, the central and western lower elevations may only measure light precipitation amounts, some of which may be a brief period of a wintry mix early this morning. The eastern plains are not expected to see much, if any precipitation but gusty westerly winds to around 45 or 50 mph are possible from the east slopes of the central mountain chain to the Texas border today into Monday. Thereafter, a cold front will impact eastern New Mexico Tuesday, and there is some potential for spotty light precipitation south of Interstate 40 mid week. Unsettled weather seems likely for late this week, but forecast models don't have a good grasp on the details. Temperatures will be below average west and central today and Monday, but will be 5 to 10 degrees above average in the east. Areas of good to excellent ventilation rates are forecast over the eastern plains today and Monday, otherwise widespread poor rates expected through this Friday. && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 5 PM MST this afternoon for the following zones... NMZ510-511. Winter Weather Advisory until 5 PM MST this afternoon for the following zones... NMZ502-503-508-512>514. &&
Hazardous weather outlook, Jan 6, 2:59 AM MST, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 259 AM MST Sun Jan 6 2019 NMZ501>540-071200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 259 AM MST Sun Jan 6 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A winter storm system will traverse New Mexico today, bringing additional snow accumulations through Sunday night of a dusting to one inch to lower elevations of western and north central New Mexico. Accumulations of 6 to 12 inches are likely in the higher elevations of the Chuska, Gila, Jemez, Tusas, and Sangre de Cristo Mountains above 8,000 feet, especially on western and southern facing slopes. Strong winds of 25 mph with gusts 35 to 45 mph will produce areas of blowing snow atop the mountain peaks of the Tusas and Sangre de Cristo Mountains Sunday and Sunday night. This will cause periods of reduced visibility and hazardous travel conditions. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 28
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.